SHOULD I GET ON THIS DRUG?

Lets Talk

Now I am pretty sure by the title you’re wondering what the heck is she talking about? Well..well..after a long debate I have decided to get on this strong controversial drug called Accutane. Since the age of thirteen I have suffered with my biggest insecurity- acne! For years, I struggled with this insecurity and spent numerous of times in the dermatologist office. For some time my acne would go away and then come back and then go away. Sadly for me, during my sophomore year of college my acne came back at full force. I went back to the dermatologist office and was prescribed with different topical products and was only able to treat it for a short amount of time.

Unfortunately, nothing worked! I began to spend so much money on different face washes, masks and even tried homemade remedies. I even started researching why this may be happening. I thought to myself maybe its because I’m at school and I’m stressing or maybe its the water that I am using to wash my face or maybe its makeup or maybe its the food I am eating. I even started using gallon water to wash my face and invested in a Clarisonic Face Brush. After going back to a different dermatologist, I was prescribed with different topical creams which only worked for a couple of months but to my luck things had to get worse in order to get better. In the summer of 2017 my face was the best it could ever be. I thought to myself, yes I finally got rid of it.

Fast forward to the beginning of my senior year, I started breaking out again! Yes— you can only imagine how horrible I started feeling. I kept asking myself why me? Why is that I am the only one who has bad skin? I eat right, I drink water and I wash my face 2x a day and I don’t even wear makeup everyday! I simply just don’t get it. Recently I went back to my old dermatologist and he told me the heartbreaking truth.

He checked my file and said,” You’re 21 now and you’ve been here for years and nothing has helped. I am sorry but your best bet is Accutane. Please take this consideration. If not your face will only get worse”.  After years of declining Accutane, I am finally saying YES. ( FYI- I cried and told the assistant that I am just so over it and tired of it taking over me emotionally)

P.S To my friends who constantly try to give me acne advice without having any acne please stop- you’re only make me feel worse. I’d really appreciate it.

Accutane also known for its medical term Isotretinoin is a VERY SERIOUS AND ONLY DRUG that treats acne! It has a lot of side affects such as dry skin, dry lips, back pain, depression and the worst of it all you SHOULD NOT get pregnant while on this drug. If so your child can have serious birth defects. You may be saying, Barbara NOOO don’t take it! Trust me, this is my last resort. I realize that nothing I do will help. I suffer from hormonal acne that works from within and in order to tackle the issue I have to tackle it from within. This Month, I will start taking the drug for approximately six months. If I must be honest, I am scared but I have been patient for so long so it wouldn’t hurt to try.

What do you guys think? Do any of you suffer from acne? If so, how has your experience been?

IMG_9393

Share:

3 Comments

  1. Tiffany
    January 18, 2018 / 2:50 am

    I too suffer from hormonal cystic acne and I’m due to start accutane on feb 6th. I am very nervous and I want things to get better for me because this acne has been apart of my life for a very long time. I hoe that everything works well for you. Maybe we can go through the journey together.

  2. Emma
    January 20, 2018 / 8:42 pm

    Same thing that happened to me my acnes goes and I be mad happy then comes back i went to the dermatologist several time and later even got fed up and didn’t even go no more. The one thing i hate was my friends saying oh you don’t eat right, you don’t treat your self like i do every thing eat healthy, i drink a lot of water and everything but yet nothing had helped. I hate my sebaceous glands because it’s produces more oil to my skin which then because dead skin and get clogged up in my pores. Like my acnes really got worse I don’t even want to be around people I’m always home. But I’m Accutane now which really stops the oil production in your body and also treats your acne but you have to be patient whiles on this drug in the beginning it’s will get worse for some couple weeks and you will notice a full change of this drug when you are like 1-2 months in. Side Effects for me: Dry skin, Dry Mouth and Itchness besides that I’m doing okay let’s what will come in the upcoming months.

    • bpsench
      Author
      January 20, 2018 / 9:31 pm

      Yes- I am currently on 40MG 2x a day. It did get worse in the beginning but it is now slowing down. I am glad I am able to relate to others about this issue. No worries! Trust the process.

Leave a Reply


Looking for Something?